Alert archive / Wyoming / Red Flag Warnings in 2012
Red Flag Warning 23, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Aug 13, 2012, 11:35 PM MDT for 7 counties in Wyoming. It took effect at Aug 14, 2012, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2012, 11:35 PM MDT (05:35 UTC)
- In effect from
- Aug 14, 2012, 11:00 AM MDT
- Expired
- Aug 14, 2012, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Lincoln County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY, Uinta County, WY
The radar
The Riverton/Lander radar (KRIW), 58 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 5.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6357 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
830 WWUS85 KRIW 140535 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1135 PM MDT MON AUG 13 2012 ...RED FLAG WARNING IN EFFECT FOR LOW RELATIVE HUMIDITY AND GUSTY WIND FROM 11 AM THROUGH 9 PM MDT... .THE APPROACH OF A COLD FRONT MOVING IN FROM MONTANA WILL CAUSE RELATIVE HUMIDITY TO DECREASE SIGNIFICANTLY THROUGH THE AFTERNOON HOURS. THIS APPROACH OF THIS FRONT IS ALSO EXPECTED TO CREATE GUSTY WIND ACROSS SOUTHERN WYOMING AS WELL AS NATRONA COUNTY AND THE ABSAROKAS. THESE WILL COMBINE WITH CRITICALLY DRY FUELS TO CREATE DANGEROUS FIRE BEHAVIOR THIS AFTERNOON. WYZ277-279-280-289-300-142230- /O.NEW.KRIW.FW.W.0023.120814T1700Z-120815T0300Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- NATRONA COUNTY/CASPER BLM- GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-CASPER MOUNTAIN- 1135 PM MDT MON AUG 13 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 277...279... 280...289 AND 300... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY. * AFFECTED AREA...FIRE WEATHER ZONES 277...279...280...289 AND 300. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...GUSTY WIND IN EXCESS OF 25 MPH WILL COMBINE WITH LOW HUMIDITY IN THE LOW TEENS AND CRITICALLY DRY FUELS TO CREATE CONDITIONS FAVORABLE FOR SIGNIFICANT FIRE GROWTH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ286-142230- /O.NEW.KRIW.FW.W.0023.120814T1700Z-120815T0300Z/ ABSAROKA MOUNTAINS/NORTH SHOSHONE NF- 1135 PM MDT MON AUG 13 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 286... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY. * AFFECTED AREA...FIRE WEATHER ZONE 286. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...GUSTY WIND IN EXCESS OF 25 MPH WILL COMBINE WITH LOW HUMIDITY IN THE LOW TEENS AND CRITICALLY DRY FUELS TO CREATE CONDITIONS FAVORABLE FOR SIGNIFICANT FIRE GROWTH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/RIVERTON
2 follow-up statements
056 WWUS85 KRIW 141907 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 107 PM MDT TUE AUG 14 2012 ...RED FLAG WARNING IN EFFECT FOR LOW RELATIVE HUMIDITY AND GUSTY WIND THROUGH 9 PM MDT... .THE APPROACH OF A COLD FRONT MOVING IN FROM MONTANA WILL CAUSE RELATIVE HUMIDITY TO DECREASE SIGNIFICANTLY THROUGH THE AFTERNOON HOURS. THIS APPROACH OF THIS FRONT IS ALSO EXPECTED TO CREATE GUSTY WIND ACROSS SOUTHERN WYOMING AS WELL AS NATRONA COUNTY AND THE ABSAROKAS. THESE WILL COMBINE WITH CRITICALLY DRY FUELS TO CREATE DANGEROUS FIRE BEHAVIOR THROUGH EARLY THIS EVENING. WYZ277-279-280-289-300-150300- /O.CON.KRIW.FW.W.0023.000000T0000Z-120815T0300Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- NATRONA COUNTY/CASPER BLM- GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-CASPER MOUNTAIN- 107 PM MDT TUE AUG 14 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 277... 279...280...289 AND 300... * AFFECTED AREA...FIRE WEATHER ZONES 277...279...280...289 AND 300. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...GUSTY WIND IN EXCESS OF 25 MPH WILL COMBINE WITH LOW HUMIDITY IN THE LOW TEENS AND CRITICALLY DRY FUELS TO CREATE CONDITIONS FAVORABLE FOR SIGNIFICANT FIRE GROWTH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ286-150300- /O.CON.KRIW.FW.W.0023.000000T0000Z-120815T0300Z/ ABSAROKA MOUNTAINS/NORTH SHOSHONE NF- 107 PM MDT TUE AUG 14 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 286... * AFFECTED AREA...FIRE WEATHER ZONE 286. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...GUSTY WIND IN EXCESS OF 25 MPH WILL COMBINE WITH LOW HUMIDITY IN THE LOW TEENS AND CRITICALLY DRY FUELS TO CREATE CONDITIONS FAVORABLE FOR SIGNIFICANT FIRE GROWTH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/RIVERTON
935 WWUS85 KRIW 150200 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 800 PM MDT TUE AUG 14 2012 WYZ277-279-280-286-289-300-150300- /O.CAN.KRIW.FW.W.0023.000000T0000Z-120815T0300Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- NATRONA COUNTY/CASPER BLM-ABSAROKA MOUNTAINS/NORTH SHOSHONE NF- GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-CASPER MOUNTAIN- 800 PM MDT TUE AUG 14 2012 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 277...279...280...286...289...AND 300. THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE RED FLAG WARNING. WIND SPEEDS HAVE DECREASED AND RELATIVE HUMIDITY HAS INCREASED. RED FLAG CONDITIONS ARE NO LONGER EXPECTED. $$ HTTP://WEATHER.GOV/RIVERTON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 13, 11:25 PM MDT, 10 minutes earlier.
Area forecast discussion, Aug 13, 11:25 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1125 PM MDT MON AUG 13 2012 .SHORT TERM...MONDAY THROUGH WEDNESDAY NIGHT MORNING DISTURBANCE FOUGHT THROUGH THE FLOW AND BROUGHT SOME MORNING CONVECTION TO OUR CENTRAL ZONES. THIS DISTURBANCE IS NOW EXITING THE AREA. THE OTHER WEAK MORNING DISTURBANCE IS NOW MOVING THROUGH THE BIGHORN BASIN AND NERN ZONES WITH ISOLATED WEAK CONVECTION. THE NEXT DISTURBANCE IS MOVING INTO SCNTRAL IDAHO AND THIS IS EXPECTED TO MOVE INTO SWRN WYOMING LATER THIS AFTERNOON INTO THE EARLY EVENING WITH ISOLATED SHOWERS AND THUNDERSTORMS. TUESDAY LOOKS VERY WARM TO HOT WITH ISOLATED STORMS CONFINED TO THE SWRN CORNER. LATER TUESDAY NIGHT THE FRONT EDGES INTO THE FAR NORTH AND THEN MOVES QUICKLY INTO CENTRAL WYOMING WEDNESDAY MORNING AND INTO THE RED DESERT BY WEDNESDAY EVENING. H8-H7 FRONTOGENESIS LOOKS PRETTY GOOD ACROSS THE NRN ZONES WEDNESDAY INTO WEDNESDAY EVENING ALONG WITH POTENTIAL RIGHT ENTRANCE REGION JET STREAK SUPPORT. INCREASED THE NORTHERN MOUNTAIN POPS TO LIKELY AND THE EASTERN ZONES AND FOOTHILL LOCATIONS TO CHANCE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. ENOUGH PUSH WITH THIS FRONT AND MOISTURE TO LIKELY BRING LOW CLOUDS SWD INTO THE CENTRAL ZONES WEDNESDAY NIGHT INTO THURSDAY MORNING. COOL ENOUGH MID LEVEL TEMPS EXIST FOR SOME HIGHER ELEVATION SNOW IN NRN MOUNTAINS... MAINLY THE BIGHORNS WHERE A COUPLE INCHES IS POSSIBLE ABOVE 10K. TEMPERATURES WILL BE AS MUCH AS 25-30 DEGREES COOLER ACROSS THE NORTH ON WEDNESDAY WITH CENTRAL ZONES A LITTLE TRICKIER WITH THE FRONTS ARRIVAL WEDNESDAY MORNING. THURSDAY SHOULD REMAIN COOL ACROSS THE NORTH...A LITTLE COOLER YET IN THE CENTRAL BUT STILL WARM IN THE FAR WEST AND SOUTH. .LONG TERM...THURSDAY THROUGH MONDAY FORECAST MODELS IN GOOD AGREEMENT WITH EVOLUTION OF OVERALL PATTERN OF THE MEDIUM-RANGE PERIOD. TROUGH DEEPENS IN THE CENTRAL PLAINS WITH CORRESPONDING AMPLIFICATION OF RIDGE TO OUR WEST BY THE WEEKEND. THIS KEEPS THE FORECAST AREA IN DRIER NORTHWEST FLOW FRIDAY AND SATURDAY WITH RIDGE AXIS REMAINING TO OUR WEST. ENOUGH CYCLONIC FLOW TO LIMIT TEMPERATURE REBOUND ON FRIDAY IN JOHNSON AND NATRONA COUNTIES. EVERYWHERE ELSE SHOULD SEE TEMPERATURES AROUND NORMAL. EASTERN ZONES WILL BEGIN SLIGHT WARM-UP SATURDAY WITH ALMOST THE ENTIRE FORECAST AREA SEEING TEMPERATURES AROUND CLIMATOLOGICAL NORMAL. THE ECMWF DOES TRY TO SWING A REINFORCING SHOT OF COOLER AIR THROUGH THE EASTERN ZONES SATURDAY WITH CYCLONIC FLOW PERSISTING. FOR NOW HAVE STUCK WITH MODEL BLEND OF SLIGHT WARM-UP. RIDGE AXIS TRAVERSES WYOMING FROM WEST-TO-EAST ON SUNDAY WITH FLOW BECOMING MORE SOUTHWEST AND TEMPERATURES RISING TO AT OR ABOVE NORMAL. FRIDAY THROUGH SUNDAY PERIOD TO BE DRY BUT WILL TREND MONDAY TOWARD CLIMATOLOGY AS FLOW VEERS TO THE WEST. SOME DISCREPANCY BETWEEN THE MODELS FOR MONDAY AND BEYOND. HOWEVER...FOR NOW APPEARS THAT FLOW WILL BE ZONAL WITH READINGS NEAR NORMAL. .AVIATION.../06Z ISSUANCE/ VFR CONDITIONS WILL PREVAIL THROUGH 06Z WEDNESDAY. SMOKE FROM THE IDAHO WILDFIRES WILL CONTINUE TO MOVE THROUGH WY. VISIBILITY WILL BE REDUCED AT TIMES WITH MVFR CONDITIONS OCCURRING IN PLACES THROUGH 18Z. BREEZY AFTERNOON WIND WILL OCCUR IN PLACES WITH SPEEDS OF 15 TO 20 KNOTS...DECREASING AFTER 01Z. ISOLATED SHOWERS AND STORMS ARE FORECAST IN THE FAR SOUTH AND SOUTHWEST FROM 20Z UNTIL 02Z. .FIRE WEATHER... FIRE DANGER WILL GENERALLY INCREASE IN ALL AREAS ON TUESDAY AS IT CONTINUES VERY WARM TO HOT WITH THE POTENTIAL FOR EVEN LOWER MINIMUM RELATIVE HUMIDITIES AND SOME BREEZY CONDITIONS. A COLD FRONT WILL THEN MOVE DOWN FROM THE NORTH LATE TUESDAY NIGHT INTO THE NORTHERN PART OF THE DISTRICT AND MOVE INTO THE CENTRAL ZONES WEDNESDAY MORNING. BY EVENING...THE COLD FRONT WILL MOVE SOUTHWEST INTO THE RED DESERT. SHOWERS ARE LIKELY IN THE NORTHERN MOUNTAINS WEDNESDAY AFTERNOON AND EVENING...ESPECIALLY THE BIGHORNS. ONLY ISOLATED THUNDERSTORMS ARE EXPECTED. ELEVATIONS ABOVE 10K WILL EVEN SEE A LIGHT DUSTING OF SNOW WEDNESDAY NIGHT. THE FAR WEST WILL REMAIN GENERALLY DRY THOUGH WITH ONLY A SLIGHT COOL DOWN. THE NORTHERN ZONES WILL COOL OFF BY 20-30 DEGREES BETWEEN TUESDAY AND WEDNESDAY WITH 10-15 DEGREES OF COOLING IN THE CENTRAL ZONES. A FEW THUNDERSTORMS ARE POSSIBLE ON TUESDAY BUT MAINLY IN THE FAR SOUTHWESTERN PART OF THE DISTRICT. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SKRBAC LONG TERM...CNJ AVIATION...AR FIRE WEATHER...SKRBAC
Hazardous weather outlook, Aug 13, 2:33 PM MDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 233 PM MDT MON AUG 13 2012 WYZ001>020-022>030-141300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 233 PM MDT MON AUG 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...REST OF TODAY AND TONIGHT ISOLATED MOUNTAIN THUNDERSTORMS EXPECTED THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY...ELEVATED FIRE DANGER DUE TO GUSTY WESTERLY WIND AND LOW HUMIDITY ACROSS MUCH OF THE REGION. WEDNESDAY...TURNING MUCH COOLER EAST OF THE CONTINENTAL DIVIDE WITH HIGH TEMPERATURES 15 TO 25 DEGREES COOLER THAN TUESDAY. GUSTY NORTHWEST WIND OF 30 TO 50 MPH COULD IMPACT PORTIONS OF BIG HORN AND JOHNSON COUNTIES. WEDNESDAY NIGHT...LIGHT SNOW IS POSSIBLE ABOVE 9000 FT IN THE ABSAROKA AND BIGHORN MOUNTAIN RANGES. SNOW ACCUMULATIONS OF A FEW INCHES ARE MOST LIKELY IN THE BIGHORNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
Nearby
Red Flag Warnings in Wyoming, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.